Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 30, 2004, 5:46 PM MDT for Guadalupe County, New Mexico. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 5:46 PM MDT (23:46 UTC)
- Expired
- Jul 30, 2004, 6:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 2026 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 302346
SVRABQ
NMC019-310030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT FRI JUL 30 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 630 PM MDT
* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER PUERTO DE LUNA...OR ABOUT 11 MILES
SOUTHEAST OF SANTA ROSA...MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER RURAL CENTRAL GUADALUPE COUNTY JUST NORTHWEST OF SUMNER LAKE
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3482 10446 3474 10446 3461 10451 3462 10477
3484 10469 3491 10447
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:40 PM MDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 30, 1:40 PM MDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 140 PM MDT FRI JUL 30 2004 .DISCUSSION...RIDGE OF HIGH PRESSURE ALOFT TO BUILD OVER NM SAT... SHIFT A BIT E SUN INTO NEXT WEEK...THEN PERHAPS BUILD BACK W LATER NEXT WEEK. HIGH PRESSURE WILL BE IN CONTROL THROUGH THE FORECAST PERIOD WITH AN OVERALL DRIER AND WARMER PERIOD THAN MUCH OF JULY HAS BEEN...BUT NOT WITHOUT SOME CONCERNS. ANOTHER WEAK UPPER LEVEL DISTURBANCE DROPPING SE FROM CO INTO NE NM THIS EVE. THIS TO BE THE FOCUS FOR CONVECTION THROUGH THE EVENING AND COULD BE A COUPLE OF STRONG STORMS. DECENT CUMULUS AND A COUPLE OF SHOWERS FORMING OVER THE WRN MOUNTAINS AS WELL. THESE SHOULD END QUICKLY THOUGH OVER THE WC MOUNTAINS WITH DEWPOINTS IN THE 20S AND 30S. WILL NOT BE MUCH RAIN HERE BUT COULD BE SOME GUSTY WINDS AND ISOLATED DRY LIGHTNING. A BIT WETTER IN THE GILA REGION AND WILL ADD IN ISOLATED POPS FOR THIS EVENING. WILL ALSO BRING ISOLATED STORMS BACK W INTO THE UPPER AND MAYBE MIDDLE RIO GRANDE VALLEY...WITH ACTIVITY OVER THE JEMEZ PERHAPS ABLE TO DRIFT AS FAR S AS ABQ THIS EVE. TOUGH CALL HERE AS FLOW ALOFT MAY BE A BIT TOO MUCH OUT OF THE NW. WILL DECIDE ON ABQ AT THE LAST MINUTE. SAT PROBABLY THE LEAST ACTIVE DAY WITH HIGH STRENGTHENING OVER THE STATE. ONLY ISOLATED CONVECTION OVER THE NRN AND WRN MOUNTAINS. THE HIGH SHOULD DRIFT CLOSE TO THE TX BORDER BY LATE SUN...ALLOWING FOR A GRADUAL RETURN IN MOISTURE TO WRN NM SUN...THEN WRN AND NRN NM MON AND TUE AS MOISTURE ROTATES CLOCKWISE AROUND UPPER HIGH. DOES NOT LOOK LIKE A STRONG SURGE...BUT RATHER A WEAK...OOZING PROCESS. HIGH ALOFT JUST TOO STRONG TO PREVENT A GOOD...DEEP SURGE OF MOISTURE. ACTUALLY COULD BE SOME DRY LIGHTNING STRIKES SUN INTO EARLY NEXT WEEK OVER THE MOUNTAINS. DECENT SHORT WAVE TROUGH COMES INTO THE PACIFIC NW LATER NEXT WEEK BUT HIGH PRESSURE FORECAST TO REMAIN ANCHORED OVER OR NEAR NM. IN FACT MOST MODELS SHIFT THE HIGH A LITTLE W AGAIN FOR THE LATTER HALF OF NEXT WEEK WHICH MAY CUT OFF WHAT MOISTURE TAP WE DO GET EARLY IN THE WEEK. WILL CONTINUE CURRENT FORECAST OF ISOLATED MAINLY MOUNTAIN CONVECTION FOR MIDDLE AND END OF NEXT WEEK FIGURING ENOUGH RESIDUAL MOISTURE TO RECYCLE EACH DAY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 058/096 060/094 062 40000 GALLUP.................... 049/090 052/090 056 40001 GRANTS.................... 050/090 054/091 056 40001 GLENWOOD.................. 057/092 060/092 064 40001 CHAMA..................... 043/084 045/083 048 40101 LOS ALAMOS................ 051/087 053/087 054 40101 RED RIVER................. 038/077 039/078 042 40111 TAOS...................... 046/089 048/089 051 40101 SANTA FE.................. 052/089 054/089 056 40100 SANTA FE AIRPORT.......... 054/092 056/092 058 40100 ESPANOLA.................. 054/093 056/093 058 40100 ALBUQUERQUE HEIGHTS....... 066/094 068/095 068 40100 ALBUQUERQUE VALLEY........ 065/095 067/098 067 40100 ALBUQUERQUE FOOTHILLS..... 063/091 066/093 066 40100 ALBUQUERQUE WEST MESA..... 060/095 063/096 067 40100 SOCORRO................... 060/096 064/096 065 40000 SANDIA PARK/CEDAR CREST... 056/089 059/090 059 40100 MORIARTY/ESTANCIA......... 052/091 054/092 055 40100 CARRIZOZO................. 057/095 059/095 060 40000 RUIDOSO................... 055/085 056/085 057 40111 RATON..................... 049/090 051/090 053 40211 LAS VEGAS................. 051/088 052/088 054 40111 ROY....................... 055/091 056/091 058 40200 CLAYTON................... 061/095 063/095 065 40200 SANTA ROSA................ 060/094 062/096 063 40100 TUCUMCARI................. 064/098 067/100 068 40100 FORT SUMNER............... 062/097 064/096 065 40100 CLOVIS.................... 065/096 066/097 066 40100 PORTALES.................. 065/097 064/098 066 40100 ROSWELL................... 065/099 066/099 066 40100 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 40
Hazardous weather outlook, Jul 30, 6:00 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 30 2004 NMZ001>021-026-311200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL COULD OCCUR NEAR THUNDERSTORMS...MAINLY IN THE NORTHEAST. A FEW STORMS COULD PRODUCE HEAVY DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING WHERE SIGNIFICANT RAINFALL HAS BEEN RECEIVED THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KD
In the hours before
Special weather statement, Jul 30, 5:27 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 527 PM MDT FRI JUL 30 2004 NMZ005-006-012-013-018-310000- CONCHAS LAKE/GUADALUPE COUNTY-DE BACA COUNTY-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- 530 PM MDT FRI JUL 30 2004 ...ISOLATED STRONG THUNDERSTORMS EXPECTED OVER NORTHEAST AND EAST CENTRAL NEW MEXICO DURING EARLY EVENING... A SEVERE THUNDERSTORM OVER HARDING COUNTY HAS WEAKENED WHILE OTHER STRONG STORMS HAVE BEGUN TO DEVELOP FARTHER SOUTH TOWARDS SANTA ROSA. NATIONAL WEATHER SERVICE RADAR INDICATED RAPID DEVELOPMENT OF STORMS JUST SOUTHEAST OF SANTA ROSA ALONG STATE HIGHWAY 84. EXPECT THIS STORM TO PRODUCE GUSTY WINDS OF NEAR 50 MPH WITH SMALL BUT POUNDING HAIL. THE STORMS OVER HARDING COUNTY DO NOT POSE AN IMMEDIATE RISK OF DAMAGING WIND OR LARGE HAIL. HOWEVER...THESE STORMS MAY NOW PRODUCE HEAVY RAIN SO REMAIN ALERT TO WATER MOVING SWIFTLY INTO SMALL ARROYOS AND LOW WATER CROSSINGS NORTH AND NORTHEAST OF MOSQUERO THROUGH 7 PM. 03
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 45 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.